What two things might an EMT say at the scene of an overdose?

What do Emts do for overdose?

If the overdose is opioid related, first responders need to inject naloxone intravenously for a quick reversal of the opioid overdose effects. Naloxone’s effects last from 20 to 90 minutes and allow the patient to breathe again until he or she can receive further help.

What are the 6 steps that should be done when you suspect that someone has overdosed on a substance?

6 Steps to Take to Treat an Overdose

  • Do Not Panic. If you witness a drug overdose, try to remain calm. …
  • Call 911 Immediately. …
  • Diagnose Overdose Symptoms. …
  • Directly Treat the Overdose. …
  • Consider Reasons for the Overdose. …
  • Offer Addiction Treatment.

Should I call an ambulance for an overdose?

An overdose is always a medical emergency. You should be concerned and phone an ambulance if they show any of these signs: Are unconscious or extremely drowsy. Are having a seizure.

How much Narcan can an EMT give?

Dosing can range from 0.04mg to 4mg. An initial dose of 0.04mg IV or IO with repeated doses up to 2mg is the usual dosing for the advanced life support (ALS) pre-hospital provider. Dosing when given IV or IO usually takes effect within 1-2 minutes.

THIS IS IMPORTANT:  You asked: Can iPhone block 911?

What to do if you suspect an overdose?

If you suspect someone has overdosed, call 911 immediately and try to help the person onto his or her side to prevent choking.

Here are some of the most common symptoms of an overdose:

  1. Unresponsive or unconscious.
  2. Gasping, snoring, or no breathing at all.
  3. Shallow or slow breathing.
  4. Blue lips and blue fingertips.
  5. Clammy skin.

What do I do if someone overdoses?

If someone overdoses, call 911. It is important to have trained medical professionals treat the overdose victim. People who survive an overdose are at risk for other health complications, such as pneumonia and heart problems.

What do you do if someone is overdosing?

How to respond to an overdose

  1. Call 911 right away if you think someone is overdosing.
  2. If you are in doubt, call 911 anyways (you won’t get in trouble for calling) and they can talk you through what to do.
  3. Give mouth to mouth until help arrives.
  4. The medication naloxone (Narcan) can reverse the effects of an overdose.

What do you do if someone overdoses on medication?

Overdose treatment may include:

  1. Removal of drugs from your body – such as using activated charcoal.
  2. Administering an antidote (such as naloxone ) to reverse opioid overdose.

What happens if you go to the hospital for an overdose?

Sleepiness, confusion, and coma are normal and can be dangerous if aspiration occurs. Cool and sweaty skin, or hot and dry skin, are also possible. all these are as a result of overdose medication. Damage to the heart or lungs may result in chest pain.

THIS IS IMPORTANT:  Best answer: Does U of M have an emergency room?